Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 250, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2020, 12:30 PM CDT for LeFlore County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2020, 12:30 PM CDT (17:30 UTC)
- Expired
- Jul 9, 2020, 1:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
929
WUUS54 KTSA 091730
SVRTSA
OKC079-091830-
/O.NEW.KTSA.SV.W.0250.200709T1730Z-200709T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1230 PM CDT Thu Jul 9 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Le Flore County in southeastern Oklahoma...
* Until 130 PM CDT.
* At 1229 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Heavener Runestone State Park
to 4 miles north of Talimena State Park, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Heavener... Howe...
Octavia... Talimena State Park...
Heavener Runestone State Park... Lake Wister State Park...
Whitesboro... Muse...
Big Cedar... Hodgen...
Summerfield... Honobia...
LAT...LON 3468 9494 3468 9501 3485 9505 3486 9500
3490 9500 3501 9446 3499 9444 3451 9446
3451 9494
TIME...MOT...LOC 1729Z 332DEG 22KT 3493 9451 3485 9495
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
370
WWUS54 KTSA 091810
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
110 PM CDT Thu Jul 9 2020
OKC079-091830-
/O.CON.KTSA.SV.W.0250.000000T0000Z-200709T1830Z/
Le Flore OK-
110 PM CDT Thu Jul 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHERN LE FLORE COUNTY...
At 110 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Big Cedar to 5 miles southeast of
Talihina, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Octavia... Talimena State Park...
Whitesboro... Muse...
Big Cedar... Hodgen...
Honobia...
LAT...LON 3468 9494 3468 9501 3485 9505 3486 9500
3486 9459 3480 9446 3451 9446 3451 9494
TIME...MOT...LOC 1810Z 013DEG 18KT 3468 9461 3470 9498
HAIL...<.75IN
WIND...60MPH
$$116
WWUS54 KTSA 091826
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
126 PM CDT Thu Jul 9 2020
OKC079-091835-
/O.EXP.KTSA.SV.W.0250.000000T0000Z-200709T1830Z/
Le Flore OK-
126 PM CDT Thu Jul 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY WILL
EXPIRE AT 130 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
LAT...LON 3468 9494 3468 9501 3485 9505 3486 9500
3486 9459 3480 9446 3451 9446 3451 9494
TIME...MOT...LOC 1825Z 332DEG 22KT 3461 9456 3463 9493
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:24 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 9, 11:24 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1124 AM CDT Thu Jul 9 2020 ...UPDATE... .DISCUSSION... Cluster of strong to severe thunderstorms will continue to push through west-central Arkansas this morning in axis of higher surface based instability. Main threat with these storms will be damaging wind gusts in the 60-65 mph range. This activity will push southeast of the area by early afternoon with the initial severe threat ending. Still monitoring the potential for isolated severe storms to redevelop on western flank of storms/cloud shield across portions of northeast Oklahoma, west of Highway 75. Strong surface heating should continue across aforementioned area with at least moderate instability developing. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12
Hazardous weather outlook, Jul 9, 4:45 AM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 AM CDT Thu Jul 9 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-100945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 AM CDT Thu Jul 9 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Morning and again evening and overnight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Morning through early afternoon. DISCUSSION... Widespread thunderstorms will spread across portions of northeast Oklahoma and northwest Arkansas this morning through early afternoon. Strong winds will accompany the area of thunderstorms with isolated severe winds possible. Locally heavy rainfall will also be possible. Additional thunderstorms will likely develop by early evening which may spread into portions of northeast Oklahoma. These storms will also pose a risk of severe weather which may continue through the late evening hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Thunderstorm and Dangerous Heat Potential. SUNDAY...No Hazards. MONDAY through WEDNESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorm chances continue Friday with hot and humid conditions by afternoon. Heat index values will climb further on Saturday with afternoon readings of 105 to 110 degrees likely by Saturday afternoon. Thunderstorm chances will increase late Saturday into Saturday night and these storms may pose a risk of severe weather. The weather pattern will transition by early next week with excessive heat expected daily for much of the upcoming week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 9, 10:17 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM TSTM WND GST HIGHFILL 36.26N 94.36W
07/09/2020 M59 MPH BENTON AR OFFICIAL NWS OBS
OBSERVED BY KXNA ASOS
&&
MEPSpecial weather statement, Jul 9, 10:29 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1029 AM CDT Thu Jul 9 2020
ARZ001-002-010-011-091630-
Carroll AR-Madison AR-Benton AR-Washington AR-
1029 AM CDT Thu Jul 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 1130 AM CDT...
At 1029 AM CDT, strong thunderstorms were located along a line
extending from near Garfield to 4 miles north of Elkins. Movement was
east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Berryville... Huntsville...
Eureka Springs... Lowell...
Pea Ridge... Green Forest...
Elkins... Bethel Heights...
Greenland... Garfield...
Gateway... Beaver...
Hindsville... Wesley...
Rudd... Forum...
This includes Interstate 49 between mile markers 57 and 82, and near
mile marker 87.
A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Arkansas.
LAT...LON 3612 9345 3612 9348 3608 9348 3608 9345
3597 9346 3595 9349 3594 9349 3599 9423
3650 9415 3650 9343
TIME...MOT...LOC 1529Z 277DEG 30KT 3645 9400 3607 9403Special weather statement, Jul 9, 10:43 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1043 AM CDT Thu Jul 9 2020
OKZ060-061-067-091630-
Tulsa OK-Rogers OK-Wagoner OK-
1043 AM CDT Thu Jul 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 1130 AM
CDT...
At 1043 AM CDT, a strong thunderstorm was located near Tulsa
International Airport, moving east at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Claremore...
Owasso... Skiatook...
Catoosa... Verdigris...
Inola... Sperry...
Turley... Tulsa International Airport...
Taiwah... Tiawah...
This includes Interstate 44 between mile markers 229 and 248.
LAT...LON 3627 9544 3602 9555 3618 9600 3634 9600
3637 9599
TIME...MOT...LOC 1543Z 291DEG 44KT 3622 9585Local storm report, Jul 9, 10:58 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM TSTM WND DMG FAYETTEVILLE 36.06N 94.16W
07/09/2020 WASHINGTON AR PUBLIC
TREE DOWN IN WEST FAYETTEVILLE.
&&
BLHLocal storm report, Jul 9, 11:59 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG ALMA 35.48N 94.22W
07/09/2020 CRAWFORD AR BROADCAST MEDIA
TREE DOWN IN ALMA.
&&
BLHSpecial weather statement, Jul 9, 12:08 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1208 PM CDT Thu Jul 9 2020
ARZ029-OKZ075-076-091815-
Sebastian AR-Latimer OK-Le Flore OK-
1208 PM CDT Thu Jul 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...EAST
CENTRAL LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 115 PM CDT...
At 1208 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Bengal to 2 miles northwest of
Poteau. Movement was southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Red Oak... Fanshawe...
Talimena State Park... Heavener Runestone State Park...
Lake Wister State Park... Whitesboro...
Shady Point... Summerfield...
Hodgen...
LAT...LON 3468 9494 3468 9500 3494 9509 3516 9460
3495 9433 3495 9435 3496 9437 3494 9439
3495 9441 3493 9443 3493 9444 3486 9445
3459 9493
TIME...MOT...LOC 1708Z 328DEG 16KT 3488 9501 3508 9464The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:48 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 42 min |
| Jul 9, 6:30 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Washington | 60 min |
| Jul 9, 7:18 AM CDT | Special Weather Statement | TSA | Craig, Ottawa, Rogers | 57 min |
| Jul 9, 7:25 AM CDT | Special Weather Statement | TSA | Tulsa | 65 min |
| Jul 9, 7:54 AM CDT | Special Weather Statement | TSA | Mayes, Ottawa, Rogers, Tulsa, Wagoner | 66 min |
| Jul 9, 8:48 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes, Wagoner | 57 min |
| Jul 9, 9:19 AM CDT | Special Weather Statement | TSA | Osage | 56 min |
| Jul 9, 9:27 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 63 min |
| Jul 9, 9:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 46 min |
| Jul 9, 9:47 AM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Jul 9, 10:18 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 57 min |
| Jul 9, 10:43 AM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 61 min |
| Jul 9, 12:08 PM CDT | Special Weather Statement | TSA | LeFlore | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.